Alert archive / Ohio / Wind Advisories in 2022

Wind Advisory 9, NWS Wilmington, OH

November 26, 202212 counties in Ohio; 12 counties in Kentucky; Ohio County, Switzerland County, Indiana

NWS Wilmington, OH issued this wind advisory at Nov 26, 2022, 2:52 PM EST for 12 counties in Ohio; 12 counties in Kentucky; Ohio County, Switzerland County, Indiana. It took effect at Nov 27, 2022, 8:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2022, 2:52 PM EST (19:52 UTC)
In effect from
Nov 27, 2022, 8:00 AM EST
Expired
Nov 27, 2022, 5:00 PM EST
In force
9 hr
Issued by
NWS Wilmington, OH
All 26 counties

Ohio County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Clinton County, OH, Fayette County, OH, Hamilton County, OH, Highland County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS71 KILN 261952
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
252 PM EST Sat Nov 26 2022

INZ075-080-KYZ089>099-OHZ077>079-270500-
/O.NEW.KILN.WI.Y.0009.221127T1300Z-221127T2000Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Hamilton-Clermont-Brown-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Cincinnati, Milford, Georgetown, 
and Mount Orab
252 PM EST Sat Nov 26 2022

...WIND ADVISORY IN EFFECT FROM 8 AM TO 3 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 46 mph 
  expected.

* WHERE...Portions of Southeast Indiana, Northern Kentucky and 
  Southwest Ohio.

* WHEN...From 8 AM to 3 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
760 
WWUS71 KILN 270234
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
934 PM EST Sat Nov 26 2022

INZ075-080-KYZ089>099-OHZ077>079-271045-
/O.CON.KILN.WI.Y.0009.221127T1300Z-221127T2000Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Hamilton-Clermont-Brown-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Cincinnati, Milford, Georgetown, 
and Mount Orab
934 PM EST Sat Nov 26 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 3 PM EST SUNDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Southeast Indiana, Northern Kentucky and 
  Southwest Ohio.

* WHEN...From 8 AM to 3 PM EST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
424 
WWUS71 KILN 270858
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
358 AM EST Sun Nov 27 2022

KYZ100-OHZ063-064-071>073-080>082-088-271700-
/O.EXB.KILN.WI.Y.0009.221127T1300Z-221127T2200Z/
Lewis-Fayette OH-Pickaway-Warren-Clinton-Ross-Highland-Adams-Pike-
Scioto-
Including the cities of Vanceburg, Tollesboro, 
Washington Court House, Circleville, Mason, Lebanon, Springboro, 
Wilmington, Blanchester, Chillicothe, Hillsboro, Greenfield, 
West Union, Peebles, Waverly, Piketon, Portsmouth, 
and Wheelersburg
358 AM EST Sun Nov 27 2022

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Kentucky, Lewis County. In Ohio, Fayette OH, 
  Pickaway, Warren, Clinton, Ross, Highland, Adams, Pike and 
  Scioto Counties.

* WHEN...From 8 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

INZ075-080-KYZ089>099-OHZ077>079-271700-
/O.EXT.KILN.WI.Y.0009.221127T1300Z-221127T2200Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Hamilton-Clermont-Brown-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Cincinnati, Milford, Georgetown, 
and Mount Orab
358 AM EST Sun Nov 27 2022

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Southeast Indiana, Northern Kentucky and 
  Southwest Ohio.

* WHEN...From 8 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
547 
WWUS71 KILN 271616
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1116 AM EST Sun Nov 27 2022

INZ075-080-KYZ089>100-OHZ063-064-071>073-077>082-088-272200-
/O.CON.KILN.WI.Y.0009.000000T0000Z-221127T2200Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-Pickaway-
Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, 
Washington Court House, Circleville, Mason, Lebanon, Springboro, 
Wilmington, Blanchester, Chillicothe, Cincinnati, Milford, 
Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, 
Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg
1116 AM EST Sun Nov 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* WHAT...Southwest winds 15 to 25 mph with gusts to around 45 mph 
  expected.

* WHERE...Portions of Southeast Indiana, Northern Kentucky and 
  Southwest Ohio.

* WHEN...From 8 AM this morning to 5 PM EST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
697 
WWUS71 KILN 272201
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
501 PM EST Sun Nov 27 2022

INZ075-080-KYZ089>100-OHZ063-064-071>073-077>082-088-272315-
/O.EXP.KILN.WI.Y.0009.000000T0000Z-221127T2200Z/
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-
Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Fayette OH-Pickaway-
Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, 
Washington Court House, Circleville, Mason, Lebanon, Springboro, 
Wilmington, Blanchester, Chillicothe, Cincinnati, Milford, 
Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, 
Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg
501 PM EST Sun Nov 27 2022

...WIND ADVISORY HAS EXPIRED...

Winds will continue to subside into the early evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:55 PM EST, 1 hour 57 minutes earlier.

Area forecast discussion, Nov 26, 12:55 PM EST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1255 PM EST Sat Nov 26 2022

.SYNOPSIS...
Dry and mild conditions will continue today as high pressure
shifts off to the east. A low pressure system will lift
northeast into the Ohio Valley later tonight and through the day
on Sunday, bringing widespread rain to the area.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
No major changes needed with this morning's update. After fog
burns off in the immediate Ohio/lower Scioto River valleys, sunny
skies will dominate the weather through the day under mid-
level ridging. Mid- and high-level clouds will begin to increase from
the southwest late this afternoon. Highs remain on target in
the mid to upper 50s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
A mid/upper level low will lift northeast from the southern
Plains early this evening to the lower Great Lakes through the
day on Sunday. Ahead of this, a strengthening low level jet will
rotate up into the mid Ohio Valley late tonight and into the
day on Sunday. This will lead to good moisture advection into
our area. Widespread rain will develop in the low level
convergence late tonight with the rain then overspreading our
area into Sunday morning. Rain will then continue through the
day across our area. Will hold off on mention of any thunder but
suppose it will be tough to rule out a stray thunderstorm as
some very weak instability develops during the day on Sunday.
Highs on Sunday will range from the mid 50s northwest to the
lower 60s across our southeast.

The tightening pressure gradient and increasing low level jet
will lead to windy conditions during the day on Sunday. The
strongest winds look to be across our south/east, where the low
level jet will be maximized. Momentum transfer techniques off
the GFS and NAM are suggesting peak gusts up to around 40 mph
from late morning into early afternoon. Will continue to
highlight this in the HWO.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
On Sunday evening, surface low pressure and a 500mb shortwave will
be centered over upstate New York, moving quickly northeast out of
the area. A secondary cold front, which seems roughly coincident
with a secondary 700mb trough axis, will be moving east through the
ILN CWA on Sunday evening. Some showers are expected along or near
this front, and there may remain an off chance of some very light
precipitation later into the overnight, until a broader 500mb trough
finally clears the region. Temperatures look just warm enough to
keep this precipitation all liquid, with all PoPs clearing the area
after 06Z-12Z. The loosening pressure gradient will allow winds to
continue to diminish from their gustier conditions Sunday afternoon.

At the start of the new week, low-amplitude ridging will build into
the southeastern states, with surface high pressure extending
northward into the Ohio Valley. Quiet and dry conditions are
expected for Monday and Tuesday, with temperatures just slightly
below normal on Monday. As the surface high moves east, a return to
southerly flow will occur, with warmer temperatures expected Tuesday.

Confidence remains high that there will be a more significant
weather system moving east through the CONUS by the middle of the
week. Confidence remains fairly low, however, in the specific
impacts from this system over the ILN forecast area. Model
guidance agrees on a few keys -- a gradually-sharpening 500mb
trough moving east across the midwest, with a strengthening jet
streak south of the base of the trough, a surface low moving
northeast through Michigan, and a feed of theta-e advection
moving north from the Gulf Coast. Beyond these broader features,
there are some significant model differences regarding
potential phasing between the broader ascent coming out of the
south (and associated with the jet streak) and the eventual
surface low / front moving through the Great Lakes. There are
also timing differences between model runs regarding the entire
progression of the system as a whole. Trends over the past day
or so have been for a slightly quicker progression overall. This
system should have plenty to work with in terms of dynamics and
a potent cold front on the back side, but there are no strong
indications that would provide confidence in a forecast of
anything more than some wind and rain at this point. There is
some potential for that to change, so this system is worth
watching over the next several days.

Behind the cold front, much cooler temperatures are a fairly safe
call for Thursday. Temperatures may already be recovering by Friday,
as the pattern remains fairly progressive, and cold advection turns
to warm advection as surface high pressure moves quickly
eastward.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Main impact on the TAFs will be a low pressure system moving
northeast through the region tonight into Sunday. Initially,
rain will develop after midnight tonight. Ceilings are likely to
drop to near or just below 1,000 feet as the rain becomes
moderate to heavy at times; and visibility during the
widespread rain will decrease to around (or just below) 3
miles.

A low level jet will likely impact the terminals from around
12-16Z. Then, starting late Sunday morning and continuing into
the afternoon, a surface low along with steepening lapse rates
will bring those low level jet winds down to the surface at
times. Have included 30-35 knot gusts for now... though a few
gusts to 40 knots are possible.

Indications from the latest guidance are that the rain will
become more scattered in nature from late morning through the
afternoon during the time of the strongest wind gusts. However,
can't rule out a rumble of thunder with the scattered showers
due to the modest instability that develops at that time.

OUTLOOK...MVFR/IFR conditions possible through Sunday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...
SHORT TERM...JGL
LONG TERM...Hatzos
AVIATION...
Hazardous weather outlook, Nov 26, 3:56 AM EST, 10 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
356 AM EST Sat Nov 26 2022

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
356 AM EST Sat Nov 26 2022

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Windy conditions are likely during the day on Sunday with gusts to
around 40 mph possible at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Ohio, 2022Wind Advisories in Kentucky, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.